Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 29, 2015, 2:29 AM PST. It took effect at Jan 29, 2015, 9:00 AM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2015, 2:29 AM PST (10:29 UTC)
- In effect from
- Jan 29, 2015, 9:00 AM PST
- Expired
- Jan 31, 2015, 9:00 AM PST
- In force
- 48 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
039 WHUS76 KEKA 291029 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PST THU JAN 29 2015 PZZ475-291830- /O.NEW.KEKA.SC.Y.0004.150129T1700Z-150131T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 229 AM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST SATURDAY. * WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT TONIGHT THROUGH FRIDAY. HIGHEST GUSTS WILL BE DOWN WIND OF CAPE MENDOCINO. LIGHT TO MODERATE WINDS WILL DEVELOP LATE THIS WEEKEND. * WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS TONIGHT THROUGH FRIDAY. MEANWHILE...WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-291830- /O.NEW.KEKA.SC.Y.0004.150129T2300Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 229 AM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY. * WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT FRIDAY. LIGHT TO MODERATE WINDS WILL DEVELOP LATE THIS WEEKEND. * WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS TONIGHT THROUGH FRIDAY. MEANWHILE...WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
790 WHUS76 KEKA 291712 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 912 AM PST THU JAN 29 2015 PZZ475-300115- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 912 AM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT TONIGHT THROUGH FRIDAY. HIGHEST GUSTS WILL BE DOWN WIND OF CAPE MENDOCINO. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS TONIGHT THROUGH FRIDAY. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-300115- /O.CON.KEKA.SC.Y.0004.150129T2300Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 912 AM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST SATURDAY... * WINDS...N 15 TO 20 KT THIS AFTERNOON...BECOMING 20 TO 25 KT FRIDAY. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 4 FT AT 6 SECONDS...BECOMING 6 FT AT 6 SECONDS TONIGHT THROUGH FRIDAY. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
494 WHUS76 KEKA 292313 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 PM PST THU JAN 29 2015 PZZ455-300715- /O.EXB.KEKA.SC.Y.0004.150130T0500Z-150131T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 313 PM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY. * WINDS...N 10 TO 20 KT THIS AFTERNOON...BECOMING 15 TO 25 KT FRIDAY AFTERNOON. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 6 TO 8 FT AT 8 SECONDS...HIGHEST NEAR POINT ARENA. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-300715- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 313 PM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 7 TO 9 FT AT 8 SECONDS FRIDAY. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-300715- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 PM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT. HIGHEST GUSTS WILL BE DOWN WIND OF CAPE MENDOCINO. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 7 TO 10 FT AT 8 SECONDS THROUGH FRIDAY NIGHT. MEANWHILE...A WESTERLY WAVE SYSTEM WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
963 WHUS76 KEKA 300512 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 912 PM PST THU JAN 29 2015 PZZ470-475-301315- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 912 PM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 7 TO 9 FT AT 8 SECONDS FRIDAY. MEANWHILE...WESTERLY SWELL WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-301315- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 912 PM PST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FRIDAY... * WINDS...N 10 TO 20 KT THIS AFTERNOON...BECOMING 15 TO 25 KT FRIDAY AFTERNOON. WINDS WILL DIMINISH THIS WEEKEND. * WAVES/SEAS...N 6 TO 8 FT AT 8 SECONDS...HIGHEST NEAR POINT ARENA. MEANWHILE...WESTERLY SWELL WILL BUILD ACROSS THE COASTAL WATERS PEAKING AT 7 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
989 WHUS76 KEKA 301038 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 AM PST FRI JAN 30 2015 PZZ455-301145- /O.CAN.KEKA.SC.Y.0004.000000T0000Z-150131T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 238 AM PST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-475-301845- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 AM PST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL DIMINISH SATURDAY. * WAVES/SEAS...N 7 TO 9 FT AROUND 8 SECONDS AND WESTERLY AROUND 6 FT AT 15 TO 16 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
528 WHUS76 KEKA 301704 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PST FRI JAN 30 2015 PZZ470-475-310115- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 AM PST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL DIMINISH SATURDAY. * WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY AROUND 6 FT AT 15 TO 16 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
681 WHUS76 KEKA 302237 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 PM PST FRI JAN 30 2015 PZZ470-475-310645- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 PM PST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL DIMINISH SATURDAY. * WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY AROUND 6 FT AT 15 TO 16 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
996 WHUS76 KEKA 310437 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 PM PST FRI JAN 30 2015 PZZ470-475-311245- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 PM PST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL DIMINISH SATURDAY. * WAVES/SEAS...N 7 TO 9 FT AROUND 7 TO 8 SECONDS AND WESTERLY AROUND 6 FT AT 14 TO 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
213 WHUS76 KEKA 311034 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 AM PST SAT JAN 31 2015 PZZ470-475-311700- /O.CON.KEKA.SC.Y.0004.000000T0000Z-150131T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 AM PST SAT JAN 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...N 10 TO 20 KT WITH GUSTS UP TO 25 KT. WINDS WILL DIMINISH TODAY. * WAVES/SEAS...N 5 TO 6 FT AT 7 TO 8 SECONDS AND WEST 6 TO 8 FT AROUND 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 2:01 PM PST, 12 hours 28 minutes earlier.
Area forecast discussion, Jan 28, 2:01 PM PST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 201 PM PST WED JAN 28 2015 .SYNOPSIS...DRY WEATHER WILL CONTINUE ACROSS NORTHWEST CALIFORNIA INTO THE WEEKEND. WETTER CONDITIONS ARE EXPECTED TO BEGIN EARLY NEXT WEEK AS A TROUGH MOVES OVER THE WEST COAST. && .DISCUSSION...THE DRY WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS A RIDGE OF HIGH PRESSURE REMAINS OVER NORTHERN CALIFORNIA. BY EARLY NEXT WEEK THE MODELS ARE SHOWING THE RIDGE WEAKENING AND MOVING EASTWARD AS A TROUGH DEVELOPS OFFSHORE AND MOVES TOWARDS THE WEST COAST. THIS PATTERN CHANGE WOULD BRING US COOLER TEMPERATURES AND WETTER CONDITIONS. MODELS SHOW A WEAK FRONT MOVING THROUGH OUR AREA LATE SUNDAY INTO MONDAY. RAISED POPS A LITTLE BIT TO ACCOUNT FOR THE SLIGHTLY HIGHER CONFIDENCE, WITH THE HIGHEST POPS ALONG THE NORTH, DECREASING TO THE SOUTH. BUT RAINFALL AMOUNTS DON'T LOOK TO BE TOO IMPRESSIVE. TUESDAY INTO WEDNESDAY A RIDGE BEGINS TO REDEVELOP OVER THE WEST COAST, BRINGING A RETURN TO DRY CONDITIONS. HAVE POPS TRENDING DOWN THOSE DAYS TO ACCOUNT FOR THIS. && .AVIATION...AN UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT GENERATING MID AND HIGH LAYER CLOUD COVER. PATCHES OF LOW CLOUD AND FOG WILL LIKELY FORM IN THE INTERIOR VALLEYS LATE TONIGHT AND INTO THU MORNING...THOUGH THE HIGH CLOUDS SHOULD INHIBIT THE LONG WAVE COOLING SOME. CONFIDENCE IS NOT HIGH STRATUS OR FOG WILL ENVELOPE COASTAL SITES AS NORTH FLOW DEVELOPS TONIGHT, SO THE FORECAST HAS BEEN BASED LARGELY ON PERSISTENCE. && .MARINE...WINDS WILL TURN NORTHERLY THIS EVENING AS RIDGING DEVELOPS OFFSHORE BEHIND A LOW PRESSURE SYSTEM WHICH WILL PASS ACROSS THE AREA TONIGHT. NORTHERLY FLOW WILL INCREASE ON THURSDAY AS THE PRESSURE GRADIENT TIGHTENS BRINGING WINDS OF 20-25KT AND STEEP SEAS ACROSS THE OUTER WATERS INTO FRIDAY. THE INITIAL RAMP UP OF THE WINDS WILL BE GRADUAL ON THU. SUBJECTIVELY DECIDED TO HOLD OFF ON HOISTING ADVISORIES FOR SMALL CRAFT...EVEN THOUGH THE NAM12, ARW, NMM...AND SREF SHOW AREAS OF 20-25 KT BY LATE IN THE DAY. WINDS OF 20-25KT WILL LIKELY PERSIST INTO FRI WITH SHORT PERIOD WAVE ENERGY CONTRIBUTING TO THE TOTAL SEA STATE. A LOW PRESSURE SYSTEM WILL APPROACH OVER THE WEEKEND AND BUST UP THE NORTHERLY GRADIENT RESULTING IN A REDUCTION OF WINDS. FORERUNNERS TO A WEST-NORTHWESTERLY SWELL GENERATED FROM A LARGE PACIFIC STORM ARRIVED TODAY. ACCORDING TO THE 2 CDIP BUOYS THESE WAVES WERE ABOUT HALF OF A FOOT OR LESS. THE SWELL WILL CONTINUE TO BUILD TONIGHT INTO THU...UP TO 4 FT AT 17 SECONDS THU AFTERNOON. SWELL OF THIS MAGNITUDE MAY POSE A SNEAKER WAVE THREAT...ESPECIALLY WITH THE INCOMING TIDE THU AFTERNOON. NWPS GUIDANCE HAS A COUPLE OF SHORTER PERIOD WAVE GROUPS IN THE MIX AS WELL, NW 4 FT AT 6 SECONDS AND W 3 FT AT 11 SECONDS. IF OUR ASSUMPTIONS ARE CORRECT AND THESE SHORT PERIOD WAVES ACTUALLY OCCUR...THE RISK FOR SNEAKER WAVES WILL BE REDUCED. IF THEY DO NOT OCCUR AND THE OBJECTIVE GUIDANCE FROM THE NWPS AND ENP MODELS ARE TOO HIGH...THEN THE RISK FOR SNEAKER WAVE ACTIVITY WILL BE HIGHER AND BEACH GOERS WILL NEED TO KEEP A WATCHFUL EYE ON THE SURF. IT IS NOT KNOWN FOR SURE AT THIS POINT IF THE NUMERICAL MODELS ARE OVERDONE ON THE SHORTER PERIOD WAVES. IF THEY ARE NOT OVERDONE...THE SHORT PERIOD WAVES MAY MAKE FOR UNCOMFORTABLE AND CHOPPY CONDITIONS FOR RECREATIONAL BOATERS THU AFTERNOON. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 28, 3:21 AM PST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 321 AM PST WED JAN 28 2015 CAZ001-002-291130- REDWOOD COAST-MENDOCINO COAST- 321 AM PST WED JAN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TIDE AND AN INCOMING LONG PERIOD SWELL WILL PROMOTE A MODERATE TO HIGH SNEAKER WAVE THREAT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-291130- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 321 AM PST WED JAN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.